zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Iterative algorithms for general multivalued variational inequalities. (English) Zbl 1232.49012
Summary: We introduce and study some new classes of variational inequalities and the Wiener-Hopf equations. Using essentially the projection technique, we establish the equivalence between these problems. This equivalence is used to suggest and analyze some iterative methods for solving the general multivalued variational in equalities in conjunction with nonexpansive mappings. We prove a strong convergence result for finding the common element of the set of fixed points of a nonexpansive mapping and the set of solutions of the general multivalued variational inequalities under some mild conditions. Several special cases are also discussed.

49J40Variational methods including variational inequalities
49M30Other numerical methods in calculus of variations
49J21Optimal control problems involving relations other than differential equations
47H09Mappings defined by “shrinking” properties
Full Text: DOI
[1] L. C. Ceng, Q. H. Ansari, and J. C. Yao, “Relaxed extragradient iterative methods for variational inequalities,” Applied Mathematics and Computation, vol. 218, no. 3, pp. 1112-1123, 2011. · Zbl 1229.65109 · doi:10.1016/j.amc.2011.01.061
[2] L. C. Ceng, M. Teboulle, and J. C. Yao, “Weak convergence of an iterative method for pseudomonotone variational inequalities and fixed-point problems,” Journal of Optimization Theory and Applications, vol. 146, no. 1, pp. 19-31, 2010. · Zbl 1222.47091 · doi:10.1007/s10957-010-9650-0
[3] S. S. Chang, H. W. J. Lee, C. K. Chan, and J. A. Liu, “A new method for solving a system of generalized nonlinear variational inequalities in Banach spaces,” Applied Mathematics and Computation, vol. 217, no. 16, pp. 6830-6837, 2011. · Zbl 1215.65119 · doi:10.1016/j.amc.2011.01.021
[4] F. Cianciaruso, G. Marino, L. Muglia, and Y. Yao, “On a two-step algorithm for hierarchical fixed point problems and variational inequalities,” Journal of Inequalities and Applications, vol. 2009, Article ID 208692, 13 pages, 2009. · Zbl 1180.47040 · doi:10.1155/2009/208692 · eudml:117785
[5] F. Facchinei and J. S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, vol. 1-2 of Springer Series in Operations Research, Springer, New York, NY, USA, 2003. · Zbl 1062.90002
[6] R. Glowinski, Numerical Methods for Nonlinear Variational Problems, Springer, New York, 1984. · Zbl 0536.65054
[7] B. S. He, “A new method for a class of linear variational inequalities,” Mathematical Programming, vol. 66, no. 2, pp. 137-144, 1994. · Zbl 0813.49009 · doi:10.1007/BF01581141
[8] A. N. Iusem and B. F. Svaiter, “A variant of Korpelevich’s method for variational inequalities with a new search strategy,” Optimization, vol. 42, no. 4, pp. 309-321, 1997. · Zbl 0891.90135 · doi:10.1080/02331939708844365
[9] P. Jaillet, D. Lamberton, and B. Lapeyre, “Variational inequalities and the pricing of American options,” Acta Applicandae Mathematicae, vol. 21, no. 3, pp. 263-289, 1990. · Zbl 0714.90004 · doi:10.1007/BF00047211
[10] E. N. Khobotov, “Modification of the extra-gradient method for solving variational inequalities and certain optimization problems,” USSR Computational Mathematics and Mathematical Physics, vol. 27, no. 5, pp. 120-127, 1987. · Zbl 0665.90078 · doi:10.1016/0041-5553(87)90058-9
[11] G. M. Korpelevich, “An extragradient method for finding saddle points and for other problems,” Ekonomika i Matematicheskie Metody, vol. 12, no. 4, pp. 747-756, 1976. · Zbl 0342.90044
[12] P. Kumam, N. Petrot, and R. Wangkeeree, “Existence and iterative approximation of solutions of generalized mixed quasi-variational-like inequality problem in Banach spaces,” Applied Mathematics and Computation, vol. 217, no. 18, pp. 7496-7503, 2011. · Zbl 1227.65059 · doi:10.1016/j.amc.2011.02.054
[13] X. Lu, H. K. Xu, and X. Yin, “Hybrid methods for a class of monotone variational inequalities,” Nonlinear Analysis. Theory, Methods & Applications, vol. 71, no. 3-4, pp. 1032-1041, 2009. · Zbl 1176.90462 · doi:10.1016/j.na.2008.11.067
[14] G. Marino, L. Muglia, and Y. Yao, “Viscosity methods for common solutions of equilibrium and variational inequality problems via multi-step iterative algorithms and common fixed points,” Nonlinear Analysis, Theory, Methods and Applications. In press. · Zbl 1301.47087 · doi:10.1016/j.na.2011.09.019
[15] M. A. Noor, On Variational Inequalities, Brunel University, London, UK, 1975.
[16] M. A. Noor, “General variational inequalities,” Applied Mathematics Letters, vol. 1, no. 2, pp. 119-122, 1988. · Zbl 0655.49005 · doi:10.1016/0893-9659(88)90054-7
[17] M. A. Noor, “Wiener-Hopf equations and variational inequalities,” Journal of Optimization Theory and Applications, vol. 79, no. 1, pp. 197-206, 1993. · Zbl 0799.49010 · doi:10.1007/BF00941894
[18] M. A. Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199-277, 2004. · Zbl 1134.49304 · doi:10.1016/S0096-3003(03)00558-7
[19] M. A. Noor, “Differentiable non-convex functions and general variational inequalities,” Applied Mathematics and Computation, vol. 199, no. 2, pp. 623-630, 2008. · Zbl 1147.65047 · doi:10.1016/j.amc.2007.10.023
[20] M. A. Noor and E. A. Al-Said, “Wiener-Hopf equations technique for quasimonotone variational inequalities,” Journal of Optimization Theory and Applications, vol. 103, no. 3, pp. 705-714, 1999. · Zbl 0953.65050 · doi:10.1023/A:1021796326831
[21] M. A. Noor and Z. Huang, “Wiener-Hopf equation technique for variational inequalities and nonexpansive mappings,” Applied Mathematics and Computation, vol. 191, no. 2, pp. 504-510, 2007. · Zbl 1193.49009 · doi:10.1016/j.amc.2007.02.117
[22] P. Shi, “Equivalence of variational inequalities with Wiener-Hopf equations,” Proceedings of the American Mathematical Society, vol. 111, no. 2, pp. 339-346, 1991. · Zbl 0881.35049 · doi:10.2307/2048322
[23] M. V. Solodov and B. F. Svaiter, “A new projection method for variational inequality problems,” SIAM Journal on Control and Optimization, vol. 37, no. 3, pp. 765-776, 1999. · Zbl 0959.49007 · doi:10.1137/S0363012997317475
[24] G. Stampacchia, “Formes bilineaires coercitives sur les ensembles convexes,” Comptes Rendus de l’Academie des Sciences, vol. 258, pp. 4413-4416, 1964. · Zbl 0124.06401
[25] R. U. Verma, “Projection methods, algorithms, and a new system of nonlinear variational inequalities,” Computers & Mathematics with Applications, vol. 41, no. 7-8, pp. 1025-1031, 2001. · Zbl 0995.47042 · doi:10.1016/S0898-1221(00)00336-9
[26] H. K. Xu and T. H. Kim, “Convergence of hybrid steepest-descent methods for variational inequalities,” Journal of Optimization Theory and Applications, vol. 119, no. 1, pp. 185-201, 2003. · Zbl 1045.49018 · doi:10.1023/B:JOTA.0000005048.79379.b6
[27] J. C. Yao, “Variational inequalities with generalized monotone operators,” Mathematics of Operations Research, vol. 19, no. 3, pp. 691-705, 1994. · Zbl 0813.49010 · doi:10.1287/moor.19.3.691
[28] Y. Yao, R. Chen, and H. K. Xu, “Schemes for finding minimum-norm solutions of variational inequalities,” Nonlinear Analysis. Theory, Methods & Applications, vol. 72, no. 7-8, pp. 3447-3456, 2010. · Zbl 1183.49012 · doi:10.1016/j.na.2009.12.029
[29] Y. Yao, Y. C. Liou, and S. M. Kang, “Two-step projection methods for a system of variational inequality problems in Banach spaces,” Journal of Global Optimization. In press. · Zbl 1260.47085 · doi:10.1007/s10898-011-9804-0
[30] Y. Yao, M. A. Noor, and Y. C. Liou, “Strong convergence of a modified extra-gradient method to the 4 minimum-norm solution of variational inequalities,” Abstract and Applied Analysis, vol. 2012, Article ID 817436, 9 pages, 2012. · Zbl 1232.49011 · doi:10.1155/2012/817436
[31] Y. Yao, M. A. Noor, K. I. Noor, Y. C. Liou, and H. Yaqoob, “Modified extragradient methods for a system of variational inequalities in Banach spaces,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1211-1224, 2010. · Zbl 1192.47065 · doi:10.1007/s10440-009-9502-9
[32] Y. Yao and N. Shahzad, “New methods with perturbations for non-expansive mappings in Hilbert 5 spaces,” Fixed Point Theory and Applications, vol. 2011, Article ID 79, 2011. · Zbl 1270.47066
[33] Y. Yao and N. Shahzad, “Strong convergence of a proximal point algorithm with general errors,” Optimization Letters. In press. · Zbl 1280.90097 · doi:10.1007/s11590-011-0286-2